Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 248, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2003, 8:06 PM MDT for Keith County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2003, 8:06 PM MDT (02:06 UTC)
- Expired
- Aug 1, 2003, 9:00 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 5:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2471 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 020204 SVRLBF NEC101-020300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 803 PM MDT FRI AUG 1 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 900 PM MDT * AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 12 MILES WEST OF BRULE...OR ABOUT 6 MILES NORTH OF BIG SPRINGS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER BRULE AROUND 825 PM MDT 7 MILES SOUTH OF OGALLALA AROUND 845 PM MDT 9 MILES SOUTH OF ROSCOE AROUND 855 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4129 10201 4104 10199 4104 10148 4136 10143 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:00 PM MDT, 6 hours 6 minutes earlier.
Area forecast discussion, Aug 1, 2:00 PM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT FRI AUG 1 2003 ...FORECAST CONCERN...SUN-MON RAIN CHANCE AND TEMPS... PESKY AREA OF MID LEVEL FRONTOGENESIS AND STEEP LAPSE RATES IS SLOWLY MOVING SE. AN ISOLATED TSRA IS POSSIBLE SOUTHEAST THIS EVENING. NEXT FCST CONCERN IS SUN-MONDAY WITH RICH MOISTURE FLOWING NORTH FROM TEXAS AND NORTHEAST FROM THE SW U.S.. OBVIOUS TROPICAL INVASION IS UNDERWAY AS THE DOG DAYS OF SUMMER BEGIN. ETA PROGS PWS NEAR 1.40 INCHES WITH MID LEVEL MOISTURE COMBINING TO PRODUCE K INDEX OF 40 TO 47. VERY GOOD THETA E RIDGE SETS UP. IF STORMS CAN FIRE SUNDAY ACROSS THE HIGH PLAINS SUNDAY...SIGNIFICANT RAIN COULD DEVELOP. MODELS ARE QUIET HOWEVER AND FCST IS THAT THE ATM WILL NOT HANDLE THIS MOISTURE ADVECTION BUT BURST INTO A BATCH OF LATE AFTN/LATE EVENING CONVECTION. MONDAY...GOOD SHORT WAVE MOVES THROUGH THE FLATTENING RIDGE. CONVECTION MORE CERTAIN. REST OF FCST IS TEMPS...MRF SHOWS AN IMPRESSIVE HEAT WAVE SETTING UP AFTER MONDAY. 500 HEIGHTS RISE TO 599 DM. .LBF...NONE. CDC
Hazardous weather outlook, Aug 1, 6:32 PM MDT, 1 hour 34 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-021030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 732 PM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS PORTIONS OF THE EASTERN NEBRASKA PANHANDLE INTO PORTIONS OF SOUTHWEST NEBRASKA THROUGH THE EVENING HOURS. THE AREA OF GREATEST CONCERN WILL BE SOUTH OF HIGHWAY 2...ALONG AND WEST OF HIGHWAY 61. STRONG TO SEVERE STORMS MOVING EAST OUT OF THE HIGH PLAINS OF COLORADO AND THE WESTERN NEBRASKA PANHANDLE WILL ENCOUNTER STRONG INSTABILITY OVER THE RISK AREA AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS OVER 58 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT SUNDAY INTO MONDAY. THE RIDGE RESPONSIBLE FOR DRY CONDITIONS ON SATURDAY AND SUNDAY...WILL BEGIN TO BREAK DOWN ACROSS THE CENTRAL ROCKIES LATE SUNDAY. WITH A MORE WESTERLY COMPONENT TO THE MID LEVEL WIND...CONVECTION ACROSS THE CENTRAL ROCKIES WILL BE ABLE TO REACH WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT ON SUNDAY AND MONDAY. BY MONDAY...MORE FAVORABLE CONDITIONS AT THE SURFACE...AS WELL AS ALOFT...WILL DEVELOP. AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWESTERN PORTIONS OF THE OUTLOOK AREA...MAINLY SHERIDAN AND WESTERN CHERRY COUNTY. FOR THE REMAINDER OF WESTERN AND NORTH CENTRAL NEBRASKA...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA. 13
In the hours before
Local storm report, Aug 1, 7:27 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0827 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0822 PM 11 SW OSHKOSH NE 0.88 IN HAIL
08/01/03 GARDEN 40 PLUS MPH WINDS
MBLocal storm report, Aug 1, 8:00 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0900 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM 12 NE CHAPPELL NE 60 MPH TSTORM WIND
08/01/03 DEUEL 3+INCH TREE BRANCHES
BROKEN
MBLocal storm report, Aug 1, 8:02 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0902 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0857 PM 11 NNW BIG SPRINGS NE 60 MPH TSTORM WIND
08/01/03 DEUEL
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:09 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 66 min |
| Aug 1, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 41 min |
| Aug 1, 8:04 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.